News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Nephrology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Nephrology Answers List

Forum Name: Miscellaneous Nephrology Topics

Question: very dark brown urine and bad pain on my left flank


 livingsacrifice1974 - Mon Nov 17, 2008 11:13 pm

34 year old female:
chronic sinus infections(1990),migraines (1990) degenerative disc disease (2000)chronic yeast infections(2002), vulvodynia (2005), confused parasthesia(2007)thoracic and lumbar-sacral radiculopathy (2007),cervical and lumbar-sacral spondylosis(2007), Fibromyalgia (2007), Severe Psoriatic Arthritis (2007)
Humira 40mg twice monthly, Methotrexate .9ml once weekly, prednisone 7.5 mg once daily, flexeril 40mg once nightly, elavil 100mg once daily, lortab 10/500mg 4 times daily, prilosec 20mg once nightly, leveln 28 once nightly, lyrica 225mg twice daily
I had cervical spinal fusion surgery last week, ended up in the hospital for five days due to complications with my throat swelling rendering me unable to swallow anything. I was placed on IV fluids, all medications were administered this way,. I had a catheter only on the day of my surgery and actually do not recall them sterilizing the area before inserting it-which they had trouble doing. Ever since I was released I have had dark brown urine. At first I thought it was because I hadn’t actually been eating or drinking, but it’s been a week now and my urine is still brown no matter how much water I drink. I have been having cold sweats, I wake up every night drenched in sweat, I’m exhausted constantly, don’t have much of an appetitive even though I am on steroids.Today I started having bad pains on my left side in the back. Having multiple chronic pain conditions, I know which pains are for which problems and this is a new, different pain. It is VERY tender to the touch and hurts when I move, walk, twist, etc. Because I have an auto immune disease I am already at risk for organ failure and the medications I am on increase this risk so I am very scared that something is seriously wrong. I am constantly at the doctors for one thing or another and don’t want to go unnecessarily. Is this something that warrants a trip in? What should I do?
 Debbie Miller, RN - Wed Nov 19, 2008 2:07 am

User avatar Hello,
The first concern is a urinary tract infection. I am confident that sterile technique was used in the placement of the catheter since this is standard procedure but in spite of this, catheters do come with the risk of infection even in ideal circumstances because you are introducing a tube with direct association outside the body into the bladder. Treatment is necessary if you have infection so you should see your doctor.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here